Main Forums > I Just Tested Poz

Are ongoing symptoms just part of being positive?

(1/1)

schhhh:
Hello,

I was diagnosed Nov 12, 2022.

I started treatment 3 weeks ago.
Viral load was 14,000 CD4 was 120

Very likely encountered the HIV on October 6th (unprotected sex).

I keep getting a swollen lymph node or lump thatís causing a sore throat only on the right side. This lasts 3-4 days along with a very low grade fever. Then it goes away. Then it returns.

This has been happening for several months.

None of my blood work indicated anything out of normal ranges.
I had every blood test, STD, and lab done after that October 6th encounter.

The doctor seems to not be to concerned with this, even though Iíve said itís recurring. This is at least the 5th or 6th time this has gone on in as many monthsÖ

I guess Iím just wondering do others have similar things going on? Are there just general times you are feeling unwell?

Is it just part of having HIV? Thereís not a lot of info I can find outside of the secoconversion phase, and for all intents and purposes I should be well through that.

I am on Purbac double strength (sulfamethoxazole) along with ARV Acriptega.

Iím just nervous that something else is going on but I do have health anxiety and a tendency to overreact. My low CD4 count also does not help when I feel like something else is coming onÖ

Basically, wondering if being positive comes with a host of symptoms even if you are on treatment? Or do I push for further testing?



Tonny2:








          ojo.          Hello there!




Iím sorry to hear about your diagnosis, it is something pretty difficult to digest

Right now inside of your body there is a big battle going on between your soldiers (cd4)and the allues (ARV) against the enemy (hiv), so give it a little time and you will start to feel better. As normal. only you have to take your medication as prescribed and you will be OK. If the doctor thinks that you are OK, I would just relax and wait for the next blood work results that Iím sure that you will become undetectable and you will have an increase in your cd4 level, although remember that, HIV treatment is to suppress HIV, and the goal is to become undetectable first, your soldiers will recover .


Please keep us postedÖhugs

leatherman:
Having a low cd4 count (normal range is 400-1200+) means your immune system was damaged. That means that it wasn't working well, or much at all, since so many had been destroyed by the HIV before you started treatment.

Now you're on the other side having started treatment. In these early treatment days for you, HIV is being blocked from reproducing and your cd4 are starting to recover. Recovery takes a while, so don't expect to be immediately to an undetectable viral load and cd4s back to the normal range. But you are getting there. So as your immune system recovers, sometimes it begins to fight off the germs that it wasn't fighting since HIV had damaged/destroyed so many cd4s. Recovery then can be an uneven time of feeling better and maybe even getting a little sicker as your immune system gets back to work.

Swollen lymph nodes are just a sign of having an infection and your immune system working against it. HIV cause a higher histamine level and your body may interpret that as an infection, not to mention the HIV infection still in your system along with anything else that your immune system might not have dealt with. Not that I'm a doctor (but I, like tonny2, have been living with HIV 30ish years. I see he posted while I was still editing. LOL) but unless those lymph nodes are swelling outrageously or something terrible like that, these swollen nodes are probably more of a recovery sign than an illness sign. The possibility of getting sicker (or having symptoms of illness) after starting HIV medications is actually a thing known as IRIS immune reconstitution inflammatory syndrome - the immune system can cause inflammatory and other side effects as the system recovers and begins working more properly.

In these early days, HIV is going down and cd4s are recovering while your body is adjusting to the meds and your immune system is trying to work better again while still recovering. It's a lot ...... but it's all part of getting better. Now don't ignore any major problems, but you might just want to expect some low-grade issues to crop up doing the next few months as your health improves.



oh, and definitely keep taking the PCP prophylaxis sulfamethoxazole until your cd4s are back over 200. That antibiotic prevents an AIDS-related pneumonia (PCP is quite deadly and there's long-term damage and recovery if survived) which, trust me having had it twice, you don't want to get.  ;) Just stick to your daily meds, do things to relieve the stress, and give it all some time.   :D

schhhh:
Thank you both!
Appreciate your time responding guys!

harleymc:
Just get on with life.  You've been on treatments 6 weekswhy are you assuming that you can project your current situation into the next 30 to 40 or 50 years?

Get some counselling.

Navigation

[0] Message Index

Go to full version